MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM103/105; BILIRUBIN (TOTAL AND UNBOUND) IN THE NEONATE TEST SYSTEM

DRAEGER MEDICAL SYSTEMS, INC JAUNDICE - JM103/105; BILIRUBIN (TOTAL AND UNBOUND) IN THE NEONATE TEST SYSTEM
Model Number MU20105
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code Jaundice (2187)
Date of Event 04/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has started.A follow up report will be submitted upon completion.
 
Event or Problem Description
It was reported a blood sample was taken from a baby at 8 days of age, for non-weight gain; the baby was potentially outgoing.His transcutaneous bilirubin was measured at 252 micromoi/l (outside the phototherapy curve).At the time of the check-up, his plasma bilirubin measurement = 352 micromoi/l, which equals indication for phototherapy treatment.The baby received 3 sessions of 3h00 of phototherapy.Readings of the jaundice meter that are outside specification in the lower direction may not be obvious to the user and may not prompt a blood test for verification which could lead to a delay in required treatment.In this case there was no adverse patient impact.
 
Additional Manufacturer Narrative
Additional information was provided by the customer that the jm105 reading was misinterpreted by the midwife who sent a report to the french competent authority.The department's pediatrician confirmed there no device error and there was no reason for a report to have been sent.The patient received appropriate treatment.On (b)(6) 2024 draeger met with the customer and went over the correct protocol for using the jm105 for data collection.The customer was advised to measure the transcutaneous bilirubin levels on babies for whom a blood bilirubin analysis was planned, and they were told to plot both values in the provided data sheet.They were reminded that the time between sampling and measurement of transcutaneous bilirubin should not exceed one hour and a series of ten measurements is sufficient for seeing a correlation between transcutaneous and blood values.In conclusion, this complaint was opened due to the customer's misinterpretation of the device reading.
 
Event or Problem Description

Brand Name
JAUNDICE - JM103/105
Common Device Name
BILIRUBIN (TOTAL AND UNBOUND) IN THE NEONATE TEST SYSTEM
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA 18969
Manufacturer Contact
3135 quarry road
telford, PA 18969
9784097390
MDR Report Key21540558
Report Number1220063-2025-00018
Device Sequence Number12775113
Product Code MQM
UDI-Device Identifier04049098000246
UDI-Public(01)04049098000246(11)230817(93)MU20105-24
Combination Product (Y/N)N
PMA/510(K) Number
K133175
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMU20105
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/20/2025
Supplement Date Received by Manufacturer02/20/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown